Alert archive / Pennsylvania / Special Weather Statements in 2015
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 27, 2015, 2:48 PM EDT for Carbon County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 2:48 PM EDT (18:48 UTC)
- Expired
- May 27, 2015, 3:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Philadelphia/Mount Holly
County Carbon County, PA
The radar
The Binghamton radar (KBGM), 136 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
061
WWUS81 KPHI 271848
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT WED MAY 27 2015
PAZ054-055-271915-
CARBON-MONROE-
248 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MONROE AND CARBON
COUNTIES...
AT 247 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAMAQUA...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEHIGHTON...PALMERTON...JIM THORPE...NESQUEHONING...WEATHERLY...
CHRISTMANS...LONG POND...POCONO PINES...BELTZVILLE STATE PARK...
BRODHEADSVILLE...MCMICHAEL...MECKESVILLE...ARROWHEAD LAKE...
BLAKESLEE...NEW MAHONING...PENN FOREST RESERVOIR...SUN VALLEY...
JONAS...ALBRIGHTSVILLE AND GILBERT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND IT MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4093 7527 4074 7576 4083 7590 4091 7599
4101 7573 4103 7574 4105 7577 4108 7577
4113 7569 4112 7564 4122 7555
TIME...MOT...LOC 1847Z 218DEG 27KT 4083 7587
$$
IOVINOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 27, 1:14 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 27, 1:14 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 114 PM EDT WED MAY 27 2015 .SYNOPSIS... THE EAST COAST REMAINS ON THE WESTERN PERIPHERY OF AN ATLANTIC HIGH PRESSURE SYSTEM TODAY. A COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE REESTABLISHES ITSELF OFF THE EAST COAST FRIDAY INTO SATURDAY. A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. HIGH PRESSURE WILL RETURN TO THE NORTHEAST EARLY NEXT WEEK WHILE THE FRONTAL BOUNDARY STALLS TO OUR SOUTH. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 700 PM. WITH THE UPDATE, HOURLY TEMPERATURES AND DEWPOINTS WERE ADJUSTED SOMEWHAT USING THE LAV/LAMP GUIDANCE TO MORE CLOSELY MATCH THE LATEST OBS AND TRENDS, BUT MAX TEMPERATURES LOOK ON TRACK BASED ON THIS MORNINGS 12Z REGIONAL SOUNDINGS. WE CONTINUE TO MONITOR SOME LINGERING STRATUS ACROSS THE REGION AS THIS WILL PLAY A ROLE IN WHEN/HOW MUCH THE ATMOSPHERE DESTABILIZES LATER TODAY. THE HRRR AND OTHER GUIDANCE CONTINUES TO REFLECT CONVECTION MOVING INTO OUR AREA FOR MID-AFTERNOON TO EVENING, AND WE KEPT HIGHER POPS IN PLACE FOR THIS PERIOD. OTHERWISE, SURFACE HIGH PRESSURE AND ASSOCIATED UPPER RIDGE WILL CONTINUE TO PARK OFF THE EAST COAST TODAY. THE MID-ATLANTIC REGION WILL BE POSITIONED IN BETWEEN THIS DOWNSTREAM RIDGE AND AN APPROACHING UPPER TROUGH OVER THE MIDWEST/GREAT LAKES. SOUTH- SOUTHWEST WINDS THROUGHOUT THE TROPOSPHERE WILL BACK AND STRENGTHEN SLIGHTLY AS THE PRESSURE/GEOPOTENTIAL HEIGHT GRADIENT BETWEEN THESE TWO SYSTEMS TIGHTENS OVER THE EASTERN SEABOARD. A NOTICEABLE CHANGE IN THE SENSIBLE WX TODAY COMPARED TO RECENT DAYS WILL BE THE INCREASE IN HUMIDITY WITH DEWPOINTS RISING INTO THE MID 60S TO NEAR 70F THIS AFTERNOON. THE ATMOSPHERE IS FORECAST TO BECOME MODERATELY UNSTABLE THIS AFTERNOON AS A DIRECT RESULT OF THE THE INCREASING MOISTURE AND STRONG DIABATIC HEATING. MEAN MLCAPE VALUES FROM BOTH THE 00Z NCAR/MMM HI-RES ENSEMBLES AND 03Z SREF ARE AROUND 1500 J/KG FOR OUR INLAND AREAS. WHILE FORECAST 0-6 KM BULK SHEAR OF 20-25 KT WILL BE MODEST, A 35-40 KT JET AT 500 MB WILL ENHANCE SHEAR PROFILES IN THE 0-5 KM LAYER LATE IN THE DAY. THE MAIN QUESTION LEADING UP TO TODAY WAS WHETHER THERE WAS GOING TO BE A LIFTING MECHANISM TO INITIATE CONVECTION. IT APPEARS THAT THERE WILL BE SOME FORCING. THE HIRES GUIDANCE HAS COME INTO BETTER AGREEMENT, FOCUSING THE INITIAL CONVECTIVE DEVELOPMENT ALONG A LEE SURFACE TROUGH TO OUR WEST DURING THE EARLY AFTERNOON. A BROKEN LINE OF STORMS SHOULD PROGRESS EASTWARD INTO EASTERN PA DURING THE MID TO LATE AFTERNOON WITH ADDED UPPER FORCING BROUGHT TO YOU BY AN APPROACHING MID-LEVEL SHORTWAVE TROUGH. POPS ARE HIGHEST (LIKELY) WEST OF THE PHILLY METRO WHERE THE ARRIVAL OF THE LINE SHOULD COINCIDE WITH PEAK HEATING. OVERALL, THE FORECAST ENVIRONMENT SUPPORTS A POTENTIAL FOR LOCALLY DAMAGING STRAIGHT-LINE WIND GUSTS. THE LATEST D1 CONVECTIVE OUTLOOK FROM SPC HAS PLACED AREAS ALONG AND WEST OF I-95 IN A SLIGHT RISK THIS AFTERNOON. ALTHOUGH FORECAST 925/850 MB TEMPS ARE AROUND 1C HIGHER TODAY THAN WHAT WAS OBSERVED ON MONDAY AND TUESDAY, CLOUD COVER IS EXPECTED TO ALSO BE HIGHER TODAY (ESPECIALLY INLAND). THE MOST LIKELY OUTCOME IS MAX TEMPS TODAY THAT ARE VERY SIMILAR TO THE PREVIOUS TWO DAYS. OVERALL, THE OFFICIAL FORECAST TEMPS ARE ON THE HIGHER SIDE OF GUIDANCE AFTER ACCOUNTING FOR A PERSISTENT COOL BIAS SEEN IN THE MODELS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... LATEST HI-RES MODEL SIMULATIONS SHOW A BROKEN LINE OF SHOWERS AND STORMS OVER EASTERN PA THAT CROSS THE I-95 CORRIDOR AROUND SUNSET AND DISSIPATE BEFORE IT REACHES THE COAST. CONVECTION IS EXPECTED TO BECOME SEPARATED FROM THE CONVERGENCE/SOURCE OF LIFT NEAR THE LEE TROUGH AND INSTABILITY WILL WANE WITH THE LOSS OF DAYTIME HEATING, RESULTING IN A GENERALLY WEAKENING TREND AS IT MOVES EASTWARD. HOWEVER, THERE COULD STILL BE A FEW STRONG TO SEVERE STORMS EARLY. POPS DECREASE SHARPLY FROM WEST TO EAST ACCORDINGLY. CLOUD COVER AND MUGGY CONDITIONS WILL KEEP TEMPS MILD TONIGHT. FORECAST MIN TEMPS ARE GENERALLY IN THE MID TO UPPER 60S. IF WE ARE ABLE TO CLEAR OUT OVERNIGHT, WE MAY SEE PATCHY FOG DEVELOP. && .LONG TERM /THURSDAY THROUGH TUESDAY/... ON THURSDAY, A COLD FRONT IS FORECAST TO APPROACH THE AREA AND MOVE ACROSS THE AREA LATE IN THE DAY INTO THE EVENING HOURS. A SHORT WAVE ALOFT IS FORECAST TO MOVE ACROSS THE AREA ALONG WITH THE FRONTAL BOUNDARY DURING THE AFTERNOON AND INTO THE EVENING AS WELL. WITH AN INCREASE IN INSTABILITY DURING THE DAY, SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE ABLE TO DEVELOP ACROSS THE AREA. WHILE QPF AMOUNTS ARE NOT HIGH, 0.10-0.25 INCHES, PW VALUES ARE NEAR 1.5 INCHES, SO IT IS POSSIBLE FOR SOME HEAVY DOWNPOURS. WITH A LACK OF STRONG SHEAR, THE POTENTIAL FOR SEVERE WEATHER IS LOW, ALTHOUGH ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN. ONCE THE FRONT MOVES THROUGH, HIGH PRESSURE IS FORECAST TO REESTABLISH ITSELF ACROSS THE ATLANTIC, WITH OUR AREA ON THE WESTERN EDGE. SLIGHT RIDGING ALOFT BUILDS ACROSS THE AREA AS WELL, WHICH SHOULD HELP KEEP THE WEATHER MOSTLY DRY INTO FRIDAY. WITH RETURN FLOW ACROSS THE AREA, INSTABILITY IS FORECAST TO DEVELOP ACROSS THE WESTERN AREAS. THIS DAYTIME INSTABILITY COULD LEAD TO A FEW ISOLATED SHOWERS/THUNDERSTORMS ACROSS OUR WESTERN AREAS. THE RIDGING ALOFT PUSHES EASTWARD SLIGHTLY SATURDAY, WITH SOUTHWEST FLOW ALOFT DEVELOPING, ALLOWING FOR A COUPLE OF SHORT WAVE/VORTICITY IMPULSES TO MOVE ACROSS THE AREA LATE SATURDAY. WITH DAYTIME INSTABILITY DEVELOPING ACROSS THE AREA, AN INCREASE IN SHOWER/THUNDERSTORM ACTIVITY IS POSSIBLE, ESPECIALLY FOR THE WESTERN HALF OF THE AREA. A COLD FRONT IS THEN FORECAST TO MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY SUNDAY NIGHT. HOWEVER, THERE REMAINS TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF REGARDING THIS FRONT. THE GFS HAS THE FRONT AND ITS PRECIPITATION MOVING THROUGH SATURDAY NIGHT INTO SUNDAY. THE ECMWF HAS THE FRONT MOVING THROUGH SUNDAY INTO SUNDAY NIGHT. WE'LL CONTINUE WITH ENHANCED POPS DURING THE TIME PERIOD, GENERALLY CENTERED AROUND SUNDAY AND WILL BE ABLE TO BETTER FINE TUNE TIMING AS MODELS COME TO AN AGREEMENT. PW VALUES INCREASE TO NEAR 2 INCHES, SO THERE COULD BE A PERIOD OF HEAVY RAINFALL WITH ANY SHOWERS THAT DEVELOP DURING THE TIME PERIOD. HIGH PRESSURE RETURNS TO THE NORTHEAST EARLY NEXT WEEK AS THE FRONTAL BOUNDARY PUSHES SOUTH AND LIKELY STALLS JUST SOUTH OF OUR AREA. AGAIN, THERE ARE DIFFERENCES BETWEEN THE GFS AND ECMWF. THE GFS KEEPS HIGH PRESSURE ACROSS THE AREA, KEEPING MOSTLY DRY WEATHER INTO THE EARLY PART OF THE WEEK. THE ECMWF STARTS TO LIFT THE FRONT BACK NORTH TOWARD THE AREA, BRINGING AN INCREASE IN SHOWER CHANCES. WE'LL KEEP A SMALL CHANCE OF SHOWERS INTO TUESDAY, BECAUSE THE GFS HAS DOES HAVE A FEW SHORT WAVE/VORTICITY IMPULSES FORECAST TO CROSS THE AREA. SO THIS COULD STILL PRODUCE SOME SCATTERED SHOWERS/THUNDERSTORMS WITH DAYTIME INSTABILITY. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. SOME STRATUS WITH CIGS AROUND 1500 FT WILL CONTINUE TO LINGER ACROSS MUCH OF THE REGION THROUGH MID-MORNING, BEFORE LIFTING AND DISSIPATING BY LATE MORNING. EXPECT SHRA AND TSRA TO DEVELOP OVER THE HIGHER ELEVATIONS OF CENTRAL/EASTERN PA THIS AFTERNOON. KEPT A TSRA PROB30 GROUP IN THE 06Z FOR RDG AND ABE AND ADDED IT TO THE 09Z PHL TAF FOR THE MID TO LATE AFTERNOON. FARTHER EAST, THERE IS HIGHER UNCERTAINTY IF STORMS WILL BE MAINTAINED BY THE TIME IT REACHES THE COASTAL PLAIN SO NO MENTION OF TSRA AT THIS TIME. STORMS UNLIKELY TO REACH ACY THIS EVENING. S-SW WINDS 5-10 KT THIS MORNING INCREASE TO 10-15 KT THIS AFTERNOON WITH GUSTS NEAR 20 KT. OUTLOOK... THURSDAY-THURSDAY NIGHT...GENERALLY VFR. SCATTERED SHOWERS/THUNDERSTORMS POSSIBLE DURING THE DAY WHICH MAY LOCALLY REDUCE CIGS/VSBYS. FRIDAY...GENERALLY VFR. ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE FOR WESTERN TAFS. FRIDAY NIGHT...VFR EARLY, THEN LOWERING CIGS/VSBYS POSSIBLE OVERNIGHT. SATURDAY...LOWER CONDITIONS POSSIBLE EARLY, THEN BECOMING VFR DURING THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE WHICH MAY LOCALLY REDUCE CIGS/VSBYS. GUSTY SOUTH-SOUTHWEST WINDS AROUND 20 KNOTS. SATURDAY NIGHT-SUNDAY...SUB-VFR CONDITIONS POSSIBLE, ESPECIALLY WITH SHOWERS/THUNDERSTORMS. && .MARINE... SCA WAS CANCELLED FOR THIS MORNING AS WINDS AND SEAS HAVE FALLEN TO BELOW SCA LEVELS. THE WINDS WILL INCREASE THIS AFTERNOON AND EARLY EVENING. EXPECT GUSTS TO 25 KT, ESPECIALLY NEAR THE COAST. SEAS WILL RESPOND TO THE STRENGTHENING WINDS WITH WAVE HEIGHTS FORECAST TO INCREASE TO NEAR 5 FT. ACCORDINGLY, THE SCA REMAINS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. OUTLOOK... THURSDAY-SATURDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS CURRENTLY EXPECTED, ALTHOUGH WINDS MAY GUST AROUND 20 KNOTS AT TIMES. SATURDAY NIGHT...SEAS MAY RETURN TO 5 FEET OR GREATER OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. && .RIP CURRENTS... BASED ON IN HOUSE REGRESSION GUIDANCE, HAVE INCLUDED A MODERATE RISK OF RIP CURRENTS TODAY FOR THE NJ BEACHES UNDER A BREEZY SOUTH WIND. && .CLIMATE... A TOP 10 WARMEST MAY WILL OCCUR IN LARGE PORTIONS OF OUR FORECAST AREA. THE FIRST 25 DAYS OF MAY IN OUR FORECAST AREA WERE AVERAGING ABOUT 5 TO 6 DEGREES ABOVE NORMAL. RUNNING THE NUMBERS FROM THE FCST THROUGH THE END OF THE MONTH WE FIND THE FOLLOWING. FOR PHILADELPHIA...PERIOD OF RECORD (POR) BACK TO 1874. PROJECTING A MONTHLY AVERAGE TEMPERATURE OF 69 TO 70 RISING FROM THE CURRENT VALUE OF 67.8, AT LEAST 5 TO 6 DEGREES ABOVE NORMAL. HEADING FOR MOST LIKELY THE THIRD WARMEST MAY ON RECORD. WARMEST AVERAGE TEMPERATURE IN MAY ON RECORD WAS 70.8 IN 1991. THEN 69.2 2004 AND 68.2 IN 2012. FOR ALLENTOWN...PERIOD OF RECORD (POR) BACK TO 1922. THE MONTHLY AVERAGE TEMPERATURE IS CURRENTLY 63.9 DEGREES. IT IS LIKELY TO INCREASE BY A DEGREE OR TWO LATER THIS WEEK, LEADING TO A TOP 10 WARMEST MAY THIS YEAR AT ALLENTOWN. THE WARMEST AVERAGE TEMPERATURE IN MAY WAS 67.2 BACK IN 1991. FOR WILMINGTON.... THE MONTH OF MAY IS LIKELY TO END UP IN THE TOP 5- 10 WARMEST. THE CURRENT MONTHLY TEMPERATURE IS 65.8 DEGREES AND SHOULD RISE A DEGREE OR TWO BY MONTHS END. THE WARMEST MAY WAS IN 1896 WHERE THE MONTHLY TEMPERATURE WAS 70.1 DEGREES. IN 1991 THE MONTHLY TEMPERATURE WAS 69.1 DEGREES. FOR ATLANTIC CITY... THE MONTH IS LIKELY TO END UP IN THE TOP THREE WARMEST MAYS. CURRENTLY, THE AVERAGE TEMPERATURE FOR THE MONTH IS 64.5 DEGREES AND IS LIKELY TO RISE A DEGREE TOR TWO BY MONTHS END. THE WARMEST MAY WAS BACK IN 2004 WHERE THE AVERAGE TEMPERATURE REACHED 66.9 DEGREES. IN 1991 THE MONTHLY AVERAGE TEMPERATURE WAS 66 DEGREES. BOTH 2011 AND 2012 SAW A MONTHLY AVERAGE TEMPERATURE OF 65 DEGREES. NORMAL FIRST DATE OF 90 OR HIGHER. PHILADELPHIA MAY 29 ALLENTOWN MAY 30 WILMINGTON JUNE 4 ATLANTIC CITY JUNE 11. ************************************************************* HERE IS OUR ANNUAL LOOK AS TO HOW HOT, HOT, HOT THE SUMMER WILL BE BASED ON PAST PERFORMANCES. A FULL FLEDGED EL NINO IS UNDERWAY IN THE TROPICAL PACIFIC. ALL DYNAMICAL AND STATISTICAL MODELS KEEP IT GOING, THE DIFFERENCES THAT EXIST ARE TO ITS STRENGTH THROUGH THIS UPCOMING SUMMER. THE DYNAMICAL AND STATISTICAL MODELS ARE AVERAGING A MODERATE EL NINO FOR THE COMBINED SUMMER MONTHS. SOME MODELS, INCLUDING THE CFS2 AND ECMWF ARE PREDICTING A STRONG EL NINO. IN THE CPC MONITORING EL NINO ERA STARTING SINCE 1950, THE HIGHEST (WARMEST) SUMMER ANOMALY RECORDED WAS +1.5C (NEAR OR AT THE THRESHOLD FOR STRONG EL NINOS) DURING THE SUMMER OF 1997. THIS UPCOMING WEEK WILL REALLY SEAL THE DEAL THAT THIS MAY WILL BE UNSEASONABLY WARM IN PHILADELPHIA. IT "MAY" EVEN BE A TOP THREE WARMEST. THIS FOLLOWS ON THE HEELS OF AN UNSEASONABLY WARM APRIL. SINCE 1872, THE COMBINATION OF BOTH WARM (TOP THIRD OF ALL YEARS) APRILS AND MAYS HAS ONLY OCCURRED TWENTY-THREE TIMES. BUT IT HAS OCCURRED ELEVEN TIMES SINCE 1990 AND SIX OF THE LAST SEVEN SPRINGS. SO WE SCOURED THE CLIMATE RECORDS TO FIND BUDDING OR IN PROGRESS EL NINOS THAT COINCIDED WITH BOTH WARM APRILS AND MAYS LOCALLY IN THE CPC MONITORING ERA. WE FOUND THREE PAST SUMMERS THAT MET THE CRITERIA. THE ONE SIGN IS THAT ALL THREE ANALOG SUMMERS WERE WETTER THAN NORMAL, HOPEFULLY KEEPING DROUGHT CONDITIONS FROM INTENSIFYING FURTHER. THE NORTH AMERICAN MULTI MODEL ENSEMBLE PREDICTIONS FOR THIS UPCOMING SUMMER HAS WARMER AND DRIER THAN NORMAL WEATHER EXPECTED IN OUR AREA. THE INTERNATIONAL MULTI MODEL ENSEMBLE FORECASTS ARE SLIGHTLY MORE OPTIMISTIC PREDICTING NEAR NORMAL TEMPERATURES AND PRECIPITATION. THE ANALOGS FOR PHILADELPHIA ARE: YEAR JUNE AVG JULY AVG AUGUST AVG SUMMER AVG SUMMER PCPN 1969 73.4 75.1 75.2 74.6 18.30 1977 68.6 77.8 76.2 74.2 15.50 1991 75.7 79.0 79.0 77.9 12.01 AVG 72.6 77.3 76.8 75.6 15.27 1981- 2010 73.3 78.1 76.6 76.0 11.28 NORMAL THE OFFICIAL CPC OUTLOOK FOR OUR FORECAST AREA IS FOR EQUAL CHANCES OF ABOVE AND BELOW NORMAL TEMPERATURES AS WELL AS EQUAL CHANCES OF ABOVE AND BELOW NORMAL PRECIPITATION. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ450>455. && SYNOPSIS...ROBERTSON NEAR TERM...KLEIN/KLINE SHORT TERM...KLEIN LONG TERM...ROBERTSON AVIATION...KLEIN/KLINE/ROBERTSON MARINE...KLEIN/ROBERTSON RIP CURRENTS... CLIMATE...
Hazardous weather outlook, May 27, 1:18 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 118 PM EDT WED MAY 27 2015 ANZ430-431-DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013- 015>023-027-PAZ054-055-060>062-070-071-101>106-281730- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 118 PM EDT WED MAY 27 2015 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...DELAWARE BAY WATERS...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE STORMS MAY PRODUCE DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO PRODUCE LOCALIZED POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-281730- DELAWARE BEACHES- 118 PM EDT WED MAY 27 2015 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-281730- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 118 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED GUSTY WINDS AND HIGH SEAS LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ014-024>026-281730- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 118 PM EDT WED MAY 27 2015 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE NEW JERSEY BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 27, 2:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT WED MAY 27 2015
PAZ060-271845-
BERKS-
223 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BERKS COUNTY...
AT 220 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEBANON...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT THE MAINLY RURAL AREAS OF FAR WESTERN BERKS
COUNTY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM AND IT MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4052 7634 4052 7625 4054 7619 4054 7617
4040 7627 4044 7635 4049 7643
TIME...MOT...LOC 1821Z 202DEG 27KT 4039 7643
IOVINOSpecial weather statement, May 27, 2:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT WED MAY 27 2015
PAZ054-055-271915-
CARBON-MONROE-
248 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MONROE AND CARBON
COUNTIES...
AT 247 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAMAQUA...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEHIGHTON...PALMERTON...JIM THORPE...NESQUEHONING...WEATHERLY...
CHRISTMANS...LONG POND...POCONO PINES...BELTZVILLE STATE PARK...
BRODHEADSVILLE...MCMICHAEL...MECKESVILLE...ARROWHEAD LAKE...
BLAKESLEE...NEW MAHONING...PENN FOREST RESERVOIR...SUN VALLEY...
JONAS...ALBRIGHTSVILLE AND GILBERT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND IT MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4093 7527 4074 7576 4083 7590 4091 7599
4101 7573 4103 7574 4105 7577 4108 7577
4113 7569 4112 7564 4122 7555
TIME...MOT...LOC 1847Z 218DEG 27KT 4083 7587
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:11 AM EDT | Small Craft Advisory | PHI | 25 hr | |
| May 27, 5:25 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 44 min |
| May 27, 5:48 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 57 min |
| May 27, 2:23 PM EDT | Special Weather Statement | PHI | Lebanon | 22 min |
| May 27, 2:53 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 52 min |
| May 27, 3:06 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 54 min |
| May 27, 3:13 PM EDT | Special Weather Statement | PHI | Berks | 62 min |
| May 27, 3:53 PM EDT | Special Weather Statement | PHI | Monroe | 37 min |
| May 27, 4:26 PM EDT | Special Weather Statement | PHI | Chester | 64 min |
| May 27, 4:36 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 39 min |
| May 27, 5:07 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Chester, Delaware, Montgomery | 53 min |
Nearby
Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.